MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTAWIRE AND WIRECLIP TORQUER; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTAWIRE AND WIRECLIP TORQUER; CATHETER, CORONARY, ATHERECTOMY
Model Number 3600
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/29/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that device entrapment occurred.Procedure summary: the 85% stenosed target lesion was in the middle to proximal right coronary artery (rca).The lesion was 3mm in length and 3mm in vessel diameter.The lesion anatomy was not tortuous.There was a significantly greater than 45 and less than 90 degree bend in the lesion with moderate calcification.Vascular access was gained via a right femoral artery.A rotapro 1.50mm and a rotawire were selected for treatment.During preparation the rotawire became stuck within the rotapro advancer handle.By activating dynaglide mode resistance was lowered and rotawire was fully inserted.The rotapro 1.50mm and a rotawire were positioned close to the guide catheter tip in the proximal rca.Ablation was attempted but failed to reach optimum speed.The device stalled.Switched the system to dynaglide mode and then back to restart ablation.The device stalled.Guide catheter and rotapro 1.50mm position was changed several times to get optimal alignment with the vessel.The device stalled.The rotapro 1.50mm was retracted in dynaglide mode and experienced strong resistance from rotawire.The whole system was retracted and exchanged for a second rotawire and rotapro catheter.The procedure was continued without further issues and ended successfully.No patient harm resulted in relation to this event.The patient was stable post procedure.
 
Additional Manufacturer Narrative
Additional information to section d.Suspect medial device information was updated for the lot number and brand name.
 
Event or Problem Description
It was reported that device entrapment occurred.Procedure summary: the 85% stenosed target lesion was in the middle to proximal right coronary artery (rca).The lesion was 3mm in length and 3mm in vessel diameter.The lesion anatomy was not tortuous.There was a significantly greater than 45 and less than 90 degree bend in the lesion with moderate calcification.Vascular access was gained via a right femoral artery.A rotapro 1.50mm and a rotawire were selected for treatment.During preparation the rotawire became stuck within the rotapro advancer handle.By activating dynaglide mode resistance was lowered and rotawire was fully inserted.The rotapro 1.50mm and a rotawire were positioned close to the guide catheter tip in the proximal rca.Ablation was attempted but failed to reach optimum speed.The device stalled.Switched the system to dynaglide mode and then back to restart ablation.The device stalled.Guide catheter and rotapro 1.50mm position was changed several times to get optimal alignment with the vessel.The device stalled.The rotapro 1.50mm was retracted in dynaglide mode and experienced strong resistance from rotawire.The whole system was retracted and exchanged for a second rotawire and rotapro catheter.The procedure was continued without further issues and ended successfully.No patient harm resulted in relation to this event.The patient was stable post procedure.It was further reported that the target rotational speed was 160000 rpm and the speed observed was between 130000 to 140000 rpm.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: returned product consisted of the rotawire.The rotapro used in the procedure was returned with the returned rotawire within the returned rotapro device.The proximal end, middle section, distal end, and spring tip were visually and microscopically examined.Inspection of the device found a kink at 101cm from the distal end of the rotawire.Functional testing was performed using the returned rotawire.During testing, the returned rotawire was able to be removed with resistance.It was not able to be fully reinserted due to the kink in the rotawire.Product analysis is consistent with the reported events, as the returned rotawire was able to be removed with resistance but was not able to be reinserted due to the kink in the rotawire.
 
Event or Problem Description

Brand Name
ROTAWIRE AND WIRECLIP TORQUER
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15939408
Report Number2124215-2022-51301
Device Sequence Number20419626
Product Code MCX
UDI-Device Identifier08714729195573
UDI-Public08714729195573
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/02/2023
Device Model Number3600
Device Catalogue Number3600
Device Lot Number0028488609
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/07/2022
Supplement Date Received by Manufacturer12/07/2022
01/26/2023
Initial Report FDA Received Date12/08/2022
Supplement Report FDA Received Date12/08/2022
02/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age82 YR
Patient SexMale
Patient Weight76 KG